Alert archive / Texas / Special Weather Statements in 2025

Special Weather Statement, NWS Austin/San Antonio, TX

January 30, 2025Lee County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jan 30, 2025, 8:29 AM CST for Lee County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 30, 2025, 8:29 AM CST (14:29 UTC)
Expired
Jan 30, 2025, 9:15 AM CST
In force
46 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.00 in
Wind
50

County Lee County, TX

The radar

The Ft Hood radar (KGRK), 66 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

821 
WWUS84 KEWX 301429
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
829 AM CST Thu Jan 30 2025
 
TXZ193-194-301515-
Bastrop TX-Lee TX-
829 AM CST Thu Jan 30 2025

...A strong thunderstorm will impact portions of northeastern Bastrop
and Lee Counties through 915 AM CST...

At 829 AM CST, Doppler radar was tracking a strong thunderstorm over
Paige, or 12 miles northwest of Giddings, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Bastrop, Giddings, Lexington, Dime Box, Fedor, Paige, Circle D-KC
Estates, Lake Somerville State Park & Trailway, Tanglewood, Camp
Swift, Knobb Springs, Blue, Old Dime Box, McDade, Loebau, Hills, Leo,
Lincoln, Manheim, and Bastrop State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3025 9669 3024 9674 3020 9674 3018 9677
      3011 9734 3045 9719 3056 9697 3054 9692
      3046 9690 3046 9688 3043 9687 3043 9685
      3039 9679 3032 9674 3032 9669 3029 9665
TIME...MOT...LOC 1429Z 243DEG 38KT 3025 9712 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

17

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jan 30, 5:43 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Jan 30, 5:43 AM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
543 AM CST Thu Jan 30 2025

...New AVIATION...

.SHORT TERM...
(Today through Friday)
Issued at 214 AM CST Thu Jan 30 2025

Key Messages:

- Marginal risk (level 1 of 5) of severe storms for Southern Edwards
Plateau and Hill Country early this morning; Marginal risk area
shifts east of Highway 281 and remains north of I-10 later today

- Marginal risk (Level 1 out of 4) for excessive rainfall across the
southern Edwards Plateau and Hill Country, I-35 Corridor and Coastal
Prairies through early this afternoon.

- Near critical fire weather conditions possible this afternoon over
Edwards and Val Verde Counties.

Our best opportunity for deep layer lift and severe storms will be
between now and 11Z and mainly NW of a Liberty Hill to Boerne line.
Discrete cells moving mainly over West Central TX could produce some
hail and gusty winds over parts of Kerr, Gillespie, and Llano county
through 3 AM. low level shear could be sufficient to produce a brief
rotating storm, but a more likely storm shape is a bowing segment
given the strong mid level winds coming across. By daybreak, model
depictions of the rain area focuses more on the frontal boundary.
The general nature of the convective pattern looks weaker, and the
potential for a strong storm will probably not get much traction
until daytime heating interacts with the frontal zone over our far
eastern counties. The marginal runoff concerns are probably even
lower in terms of us needed to watch for flooding. There could be a
couple pockets of 2-3 inches before rain ends, mainly over Burnet
and Llano counties thanks to some slow moving storms Wednesday
evening. An upscaling storm trend as we get closer to daybreak
should have the rain areas moving increasingly more progressive, so
we expect most rainfall amounts will fall shy of 1 inch. On the
bright side, most of the heaviest QPF areas are inside the Highland
Lakes catchment area. Given the current deficits in this area, a 2-3
inch rain may only account for a brief bump in lake levels by a few
inches.

A zonal pattern with some ridging over TX will hang onto the milder
air that moved into the area Wednesday. Drying through today will
cool the dew points into mainly the teens and 20s by daybreak
Friday, so morning mins should still cool into the 40s for those not
ready for winter to go away. More daytime winds are expected for
Friday, so we'll get two days in a row of above normal daytime temps
for the first time since Jan 4-5.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 214 AM CST Thu Jan 30 2025

Key Messages:

-Comfortable, dry for the weekend with cool mornings and mild
afternoons

-Unseasonably warm with near daily record highs on Monday

-Increasing cloud cover and humidity early to midweek

This should be a great weekend to go outside to embrace the ample
sunshine after our recent stretch of gloomy overcast and damp, cool
conditions. Overall, the upper level pattern flattens out and that
will be the case generally through the entirety of the long term
period. A light wind is expected Friday night into Saturday before
the dominant flow turns and increases out of the south as surface
high pressure slides east. Monday continues to be forecast as the
warmest day this week with afternoon highs threatening possible
daily record highs in the 80s. Humidity levels and cloud cover
increases early to middle of next week but no rain is forecast at
this time through the long term period. The daytime highs remain
generally springlike in the 70s and low 80s beyond Monday while
nighttime temperatures turn warmer as result of the increased
humidity and cloud cover.

&&

.AVIATION...
(12Z TAFS)
Issued at 538 AM CST Thu Jan 30 2025

Complicated weather conditions will impact AUS through around 15Z
with intermittent rounds of showers the next hour and then a period
of possible storms ahead of a front from 13Z to 15Z. Some brief LIFR
cigs are possible, but the I-35 sites should see mainly IFR skies and
some occasional MVFR conditions ahead of the front. Conditions will
improve after 15Z at all 3 I-35 Corridor sites where VFR skies will
quickly take over before noon and the rest of the periods involve
the gusty afternoon winds that will relax again at the end of the
day.

&&

.FIRE WEATHER...
Issued at 214 AM CST Thu Jan 30 2025

A breezy and dry day is in store for Val Verde and Edwards Counties,
However eastern Val Verde and nearly all of Edwards has been taking
on quite a bit of light shower activity since 04Z. This will be
considered as a wetting rain and all areas south and east should be
considered as near to above normal fuel moisture. Left behind is
central and western Val Verde county, which only picked up a few
light showers mainly Wednesday evening. Winds will kick up to 15 mph
today over this area while afternoon RH values drop into the teens.
We'll issue a Fire Danger Statement for this localized hazard.

&&

.CLIMATE...
Issued at 214 AM CST Thu Jan 30 2025

February 3rd Record Highs (Years of Record):

Austin Camp Mabry: 81 (2008, 1911)
Austin Bergstrom: 80 (1976)
San Antonio: 85 (1911)
Del Rio: 89 (1911)

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              72  47  72  44 / 100   0   0   0
Austin Bergstrom Intl Airport  75  46  72  39 /  90   0   0   0
New Braunfels Muni Airport     74  45  74  41 /  90   0   0   0
Burnet Muni Airport            71  44  69  42 /  70   0   0   0
Del Rio Intl Airport           74  46  78  40 /   0   0   0   0
Georgetown Muni Airport        71  46  70  41 / 100   0   0   0
Hondo Muni Airport             77  44  75  39 /  30   0   0   0
San Marcos Muni Airport        73  44  72  40 /  90   0   0   0
La Grange - Fayette Regional   73  45  71  41 /  90   0   0   0
San Antonio Intl Airport       76  47  74  44 /  70   0   0   0
Stinson Muni Airport           75  46  75  42 /  70   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...18
Long-Term...Brady
Aviation...18

In the hours before

Special weather statement, Jan 30, 7:14 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
714 AM CST Thu Jan 30 2025

TXZ173-192>194-301400-
Williamson TX-Bastrop TX-Lee TX-Travis TX-
714 AM CST Thu Jan 30 2025

...A strong thunderstorm will impact portions of southeastern
Williamson, northeastern Travis, northeastern Bastrop and
northwestern Lee Counties through 800 AM CST...

At 714 AM CST, Doppler radar was tracking a strong thunderstorm over
Manor, or 8 miles west of Elgin, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Austin, Round Rock, Georgetown, Pflugerville, Taylor, Elgin,
Lexington, Austin Bergstrom Int Airport, Windemere, Hutto, Manor,
Thrall, Fedor, Granger Dam, Coupland, Hornsby Bend, Webberville,
Knobb Springs, Laneport, and Waterloo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3074 9727 3047 9716 3046 9715 3052 9702
      3029 9691 3019 9769 3063 9766 3075 9731
TIME...MOT...LOC 1314Z 244DEG 40KT 3032 9753

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

17
Special weather statement, Jan 30, 7:56 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
756 AM CST Thu Jan 30 2025

TXZ173-193-194-301430-
Williamson TX-Bastrop TX-Lee TX-
756 AM CST Thu Jan 30 2025

...A strong thunderstorm will impact portions of southeastern
Williamson, northeastern Bastrop and northern Lee Counties through
830 AM CST...

At 755 AM CST, Doppler radar was tracking a strong thunderstorm 9
miles south of Thorndale, or 12 miles west of Lexington, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elgin, Lexington, Dime Box, Tanglewood, Fedor, Knobb Springs, Blue,
Leo, Old Dime Box, Cedar Hills, Butler, and McDade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3027 9741 3059 9726 3061 9722 3046 9715
      3056 9696 3054 9692 3049 9690 3046 9690
      3046 9688 3043 9687 3043 9685 3039 9679
      3033 9675 3032 9673
TIME...MOT...LOC 1355Z 244DEG 40KT 3047 9720

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

17
Special weather statement, Jan 30, 8:29 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
829 AM CST Thu Jan 30 2025

TXZ193-194-301515-
Bastrop TX-Lee TX-
829 AM CST Thu Jan 30 2025

...A strong thunderstorm will impact portions of northeastern Bastrop
and Lee Counties through 915 AM CST...

At 829 AM CST, Doppler radar was tracking a strong thunderstorm over
Paige, or 12 miles northwest of Giddings, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bastrop, Giddings, Lexington, Dime Box, Fedor, Paige, Circle D-KC
Estates, Lake Somerville State Park & Trailway, Tanglewood, Camp
Swift, Knobb Springs, Blue, Old Dime Box, McDade, Loebau, Hills, Leo,
Lincoln, Manheim, and Bastrop State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3025 9669 3024 9674 3020 9674 3018 9677
      3011 9734 3045 9719 3056 9697 3054 9692
      3046 9690 3046 9688 3043 9687 3043 9685
      3039 9679 3032 9674 3032 9669 3029 9665
TIME...MOT...LOC 1429Z 243DEG 38KT 3025 9712

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

17

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:14 AM CSTSpecial Weather StatementEWXLee46 min
Jan 30, 7:56 AM CSTSpecial Weather StatementEWXLee34 min

Nearby

Special Weather Statements in Texas, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.